MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION FREESTYLE AORTIC ROOT BIOPROSTHESIS; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVE DIVISION FREESTYLE AORTIC ROOT BIOPROSTHESIS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 995MS29
Health Effect - Clinical Codes Aortic Insufficiency (1715); Calcium Deposits/Calcification (1758); Death (1802); Endocarditis (1834); Low Blood Pressure/ Hypotension (1914); Pseudoaneurysm (2605)
Date of Event 07/03/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 11 years 8 months post implant of this 29 mm aortic bioprosthetic valve it was explanted and replaced with a 29 mm aortic bioprosthetic valve.The patient had endocarditis 9 years post implant, which left them with severe aortic insufficiency and aortic pseudo aneurysm along with calcification of the aortic root and valve.The patients post op hemodynamics required him to be sent to the intensive care unit (icu) with a balloon pump and the chest was left open as the patient was critically ill and not a candidate for extracorporeal membrane oxygenation (ecmo).Ultimately the patient had vasoplegia which is low systemic vascular resistance leading to hypotension and the patient died that day.The physician does not believe the valve contributed to the cause of death.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
FREESTYLE AORTIC ROOT BIOPROSTHESIS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7754248
Report Number2025587-2018-02001
Device Sequence Number1703680
Product Code LWR
UDI-Device Identifier00721902316197
UDI-Public00721902316197
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P970031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/25/2011
Device Model Number995MS29
Device Catalogue Number995MS29
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age73 YR
Patient Weight74